Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 7, 2014, 2:19 PM PDT. It took effect at Jun 7, 2014, 11:00 PM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2014, 2:19 PM PDT (21:19 UTC)
- In effect from
- Jun 7, 2014, 11:00 PM PDT
- Expired
- Jun 9, 2014, 5:00 PM PDT
- In force
- 42 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
333 WWUS86 KSTO 072119 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 219 PM PDT SAT JUN 7 2014 ...CRITICAL FIRE CONDITIONS LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON DUE TO LOW HUMIDITY AND BREEZY NORTH WINDS ACROSS THE EASTERN COASTAL RANGE... NORTHERN AND FAR WESTERN PORTIONS OF THE SACRAMENTO VALLEY AND THE ADJACENT FOOTHILLS... .HOT AND VERY DRY CONDITIONS WILL CONTINUE OVER INTERIOR NORTHERN CALIFORNIA OVER THE NEXT SEVERAL DAYS. HIGH PRESSURE MOVING INTO THE AREA WILL INCREASE NORTH TO EAST WINDS FOR PORTIONS OF THE REGION LATE TONIGHT INTO MONDAY. POOR OVERNIGHT RECOVERIES ARE EXPECTED AND DAYTIME HUMIDITIES WILL DROP INTO THE SINGLE DIGITS. A SLIGHT COOLING TREND BEGINS ON TUESDAY WITH IMPROVING HUMIDITY RECOVERIES. CAZ213-215-216-263-264-266-268-279-081200- /O.UPG.KSTO.FW.A.0002.140608T1200Z-140610T0000Z/ /O.NEW.KSTO.FW.W.0004.140608T0600Z-140610T0000Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)-EASTERN MENDOCINO NF- 219 PM PDT SAT JUN 7 2014 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 213...215...216...263...264...266...268 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 213 EASTERN PORTION OF SHASTA/TRINITY NF...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT...FIRE WEATHER ZONE 266 NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS...FIRE WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK) AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF. * WINDS...NORTH TO EAST 7 TO 15 MPH GUSTING TO 25 MPH. STRONGER GUSTS WEST OF THE SACRAMENTO RIVER UP TO 30 MPH. LIGHTER WINDS ON MONDAY MAINLY NORTH TO EAST 5 TO 10 GUSTS TO 15 MPH. * TIMING...SATURDAY NIGHT 11 PM THROUGH 5 PM MONDAY. * RELATIVE HUMIDITY...AS LOW AS 5 TO 15 PERCENT. POOR OVERNIGHT RH RECOVERY MAINLY IN THE 25 TO 40 PERCENT RANGE. * TEMPERATURES...HIGH TEMPERATURES WILL RANGE FROM 100 TO 105 IN THE VALLEY WITH 90S COMMON IN THE FOOTHILLS. THERMAL BELT AREAS WILL SEE LOWS IN THE 70S. * IMPACTS...IF FIRE IGNITION OCCURS... THERE IS THE POTENTIAL FOR LARGE FIRE GROWTH AND RAPID SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 7, 2:17 PM PDT, 2 minutes earlier.
Area forecast discussion, Jun 7, 2:17 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 217 PM PDT Sat Jun 7 2014 .Synopsis... Hot weather will continue early next week with cooling expected by mid-week. Dry conditions along with periods of locally breezy north winds will bring elevated fire danger. A slight chance of late day thunderstorms will be possible along the northern Sierra south of Lake Tahoe and in the coast range on Monday. && .Discussion... Clear skies cover the region at mid-afternoon except for some cumulus development over the mountains. May see an isolated storm pop near Mt Lassen and in the northern Sierra south of Lake Tahoe late this afternoon, but expecting less overall activity than Friday afternoon. Temperatures are warming up and range from the upper 80s to around 100 in the Central Valley while the mountains are mainly in the 70s to lower 80s. Looks like Sacramento is on track to come up just shy of triple digit heat today with a high expected to be in the upper 90s as onshore flow lingers through the delta. Hotter temperatures are expected across the interior of NorCal Sunday and Monday as the airmass warms in response to rising thickness and heights aloft. The delta breeze is expected to go away for a few days as the surface thermal trough shifts closer to the coast, so the entire valley will see high temperatures eclipse the 100 degree mark. Interestingly enough, June 8th of last year was even hotter than what we expect Sunday, so no records are expected to be broken. However, high temperature records will be in jeopardy throughout the valley on Monday. Periods of locally breezy north winds are expected over the next few days. Hot temperatures, breezy winds, and dry conditions will work together to bring elevated fire danger. The period of greatest concern will be Sunday, but the threat should remain at least into early next week. Late day thunderstorms are in the forecast mainly from Alpine County southward along the Sierra today. Any convection that does develop should be rather isolated. Not expecting activity Sunday as airmass warms and stabilizes, however may see a few reappear in the northern Sierra and coast range on Monday. Modestly cooler temperatures expected Tuesday as next weak trough moves onshore. && .Extended Discussion (Wednesday through Saturday)... A weak, broad trough over NorCal will continue into Wed although daytime highs will still measure about 4-8 degrees above normal. A stronger upper level trough will move into NorCal Thursday into Friday. Our region will remain dry as moisture stays well north of our CWA. However, the low will bring additional cooling as onshore flow returns so that daytime highs are closer to seasonal. (Valley: upper 80s to low 90s, Higher terrain: 70s to 80s). && .Aviation... VFR conditions prevail while northerly surface winds continue this afternoon. North winds will enhance by tonight into early Sunday morning. Gusts up to 20-25 kts in the Northern Sacramento Valley (KRDD-KRBL) and up to 30 kts along west side of Sacramento valley after 06z tonight through about 20z Sunday. && .STO Watches/Warnings/Advisories... red flag warning from 11 pm this evening to 5 pm pdt monday central sacramento valley...clear lake/southern lake county... mountains southwestern shasta county to northern lake county... northeast foothills/sacramento valley...northern sacramento valley...shasta lake area / northern shasta county...western plumas county/lassen park. &&
Hazardous weather outlook, Jun 6, 3:00 PM PDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT FRI JUN 6 2014 CAZ013>019-063-064-066>069-071400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 300 PM PDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ISOLATED THUNDERSTORMS ALONG THE SIERRA CREST INTO THIS EVENING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY TEMPERATURES WILL WARM UP TO 15 TO 20 DEGREES ABOVE NORMAL THIS WEEKEND WITH A PEAK EXPECTED ON SUNDAY. HOT TEMPERATURES AND LOW HUMIDITIES ALONG WITH NORTHERLY WINDS MAY CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY INTO MONDAY. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE AT WEATHER.GOV/SACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA AT FACEBOOK.COM/NWS.SACRAMENTO TWITTER.COM/NWSSACRAMENTO
In the hours before
Special weather statement, Jun 7, 1:20 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 120 PM PDT SAT JUN 7 2014 CAZ013>019-063-064-066>069-081030- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 120 PM PDT SAT JUN 7 2014 ...HOT TEMPERATURES, LOW HUMIDITY AND OCCASIONALLY BREEZY WINDS INTO MONDAY... ...ISOLATED LATE DAY THUNDERSTORMS POSSIBLE OVER THE NORTHERN SIERRA AND COAST RANGE MONDAY... * IMPACTS: ELEVATED HEAT CONCERNS ESPECIALLY FOR SENSITIVE GROUPS. POTENTIAL FOR LARGER FIRE GROWTH AND RAPID FIRE SPREAD. * CONFIDENCE: HIGH FOR HOT TEMPERATURES, LOW AFTERNOON HUMIDITY AND AREAS OF POOR RH RECOVERY. MODERATE FOR WIND SPEEDS. LOW FOR THUNDERSTORMS. * TIMING AND STRENGTH: HOT TEMPERATURES INTO EARLY NEXT WEEK... WITH THE HOTTEST TEMPERATURES (102-108 IN THE VALLEY) AND LOWEST HUMIDITY IN MOST LOCATIONS EXPECTED ON SUNDAY AND MONDAY. OVERNIGHT LOWS WILL REMAIN IN THE 70S IN THERMAL BELT LOCATIONS TONIGHT AND SUNDAY NIGHTS. DRYING, NORTHERLY WINDS (5-15 MPH WITH LOCAL GUSTS TO 30 MPH) AND HIGHEST FIRE DANGER EXPECTED EARLY SUNDAY INTO MONDAY. * THUNDERSTORMS: LATE DAY ISOLATED THUNDERSTORMS POSSIBLE OVER THE SIERRA AND COAST RANGE MONDAY.
Nearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.